Thunderstorm Wind, Washington
- When
- June 6, 4:15 PM EST
- Where
- Washington County, Springfield
- Measured
- 60 kt (69 mph)
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.033, -84.467
Numerous trees were downed by thunderstorm winds over much of Central Kentucky, mainly over areas east of Interstate 65.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LMK wrote it up.
Numerous trees were downed by thunderstorm winds over much of Central Kentucky, mainly over areas east of Interstate 65.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 6, 2:00 PM EST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 300 PM EDT WED JUN 6 2001 HAVE ALREADY ACCIDENTALLY SENT THE AFTERNOON ZONE PACKAGE EARLY...SO THIS DISCUSSION IS AN AFTERTHOUGHT. WITH THE WARM FRONT WELL NORTH OF THE FORECAST AREA TODAY...WE HAVE JUICED UP NICELY...WITH DEWPOINTS AGAIN IN THE LOWER TO MIDDLE 70S ACROSS MOST AREAS. TRYING TO PIN DOWN WHERE CONVECTION WAS GOING TO DEVELOP ON OLD BOUNDARIES...AND WHERE STORMS WOULD HAVE THE GREATEST COVERAGE. A LINE OF STORMS HAS DEVELOPED NICELY ACROSS WESTERN KENTUCKY...AND THIS SHOULD CONTINUE TO ADVECT EASTWARD INTO CENTRAL PORTIONS OF OUR FORECAST AREA THIS EVENING...ESPECIALLY BETWEEN LOUISVILLE AND BOWLING GREEN. ANOTHER AREA OF CONCERN IS THE CLUSTER OF STORMS IN MIDDLE TENNESSEE AHEAD OF A WEAK PIECE OF ENERGY THAT HAS MOVED OFF FROM THE TROPICAL SYSTEM ACROSS THE GULF COAST. BOTH THE ETA AND AVN LATCHED ONTO THIS FEATURE...AND MOVE IT EASTWARD TOWARD EASTERN TENNESSEE OVERNIGHT. WAS THINKING THIS ACTIVITY COULD MOVE INTO SOUTH CENTRAL KENTUCKY THIS EVENING...ALTHOUGH THE MODEL QPF DID NOT REALLY PICK UP ON THIS...WHICH WE FEEL IS OFF. MEANWHILE...THE WARM FRONT THAT REMAINS NORTH OF THE FORECAST AREA IS PROGGED TO DRIFT SOUTHWARD TOWARD THE OHIO RIVER BY MORNING... WITH THE GREATEST VERTICAL MOTION REMAINING ACROSS SOUTH CENTRAL KENTUCKY OVERNIGHT...SO FEEL THAT SHOWERS AND THUNDERSTORMS SHOULD BE LIKELY DOWN STATE LATER TONIGHT. THE AVN TRIES TO PUSH THE FRONT MUCH FURTHER SOUTH THAN EITHER THE ETA/NGM...AND WE FEEL THAT IS PROBABLY A BIT TOO FAST. THUS...WE WILL STILL MAINTAIN A MORNING CHANCE OF RAIN ACROSS THE NORTH ON THURSDAY...AND UNQUALIFIED ALL DAY INTO THURSDAY NIGHT ACROSS THE SOUTH GIVEN THE FRONTAL BOUNDARY REMAINING ACROSS SOUTHERN KENTUCKY. WITH REGARD TO SEVERE WEATHER THIS EVENING...WILL HAVE TO WATCH FOR ISOLATED SEVERE STORMS WITH POSSIBLE SMALL HAIL AND/OR GUSTY WINDS. .SDF...NONE. VLD
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-062230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 100 PM EDT WED JUN 6 2001 THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS SOUTH CENTRAL INDIANA AND MUCH OF CENTRAL KENTUCKY THIS AFTERNOON AND TONIGHT. A NEARLY STATIONARY FRONTAL BOUNDARY FROM MISSOURI EASTWARD THROUGH CENTRAL INDIANA AND OHIO WILL BEGIN TO DRIFT SOUTH LATE TODAY AND TONIGHT. THE AIR MASS SOUTH OF THIS BOUNDARY IS WARM AND VERY MOIST...AND WILL BECOME INCREASINGLY UNSTABLE THIS AFTERNOON WITH DAYTIME HEATING. AS THE FRONT SAGS SOUTH...SCATTERED THUNDERSTORMS SHOULD DEVELOP THIS AFTERNOON ACROSS PARTS OF MISSOURI...ILLINOIS... AND INDIANA...THEN PROPAGATE SOUTHEASTWARD INTO SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY LATE IN THE DAY AND TONIGHT. THE STORMS WILL PRODUCE HEAVY RAIN AND LIGHTNING. A FEW OF THE STORMS COULD BECOME SEVERE...WITH DAMAGING WINDS AND HAIL. IN ADDITION...OTHER SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS CENTRAL KENTUCKY THIS AFTERNOON. THESE STORMS ALSO WILL BE HEAVY RAIN PRODUCERS...AND ISOLATED STORMS COULD PRODUCE LOCALIZED WIND DAMAGE. STAY TUNED TO NOAA WEATHER RADIO FROM THE NATIONAL WEATHER SERVICE OR THE MEDIA FOR THE LATEST INFORMATION ON THIS WEATHER SITUATION. SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED LATER TODuAY. FUNK
The Jackson,KY radar (KJKL), 113 km away, was scanning. The volume nearest the first event began at 21:15 UTC.
5 thunderstorm wind, 1 hail. Local standard time, as filed.
One large tree was blown on to a resident's truck, sport utility vehicle, and motor boat. A person in one of the vehicles was injured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2001Every state in 2001This day in weather historyWarnings in Kentucky, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5250091, 5250092, 5250093, 5250741, 5250742, 5250743.